September  2019, 9(3): 411-424. doi: 10.3934/mcrf.2019019

Optimal control problem for exact synchronization of parabolic system

1. 

School of Mathematics and Statistics, Computational Science Hubei Key Laboratory, Wuhan University, Wuhan, 430072, China

2. 

School of Science, Hebei University of Technology, Tianjin, 300400, China

* Corresponding author: Qishu Yan

Received  December 2016 Revised  September 2017 Published  April 2019

Fund Project: The first author is supported by National Natural Science Foundation of China under grants 11371285 and 11771344. The second author is supported by National Natural Science Foundation of China under grant 11701138

In this paper, we consider the exact synchronization of a kind of parabolic system and obtain Pontryagin's maximum principle for a related optimal control problem. The method relies on the properties of the null controllability for parabolic system and an observability estimate for a linear parabolic system.

Citation: Lijuan Wang, Qishu Yan. Optimal control problem for exact synchronization of parabolic system. Mathematical Control & Related Fields, 2019, 9 (3) : 411-424. doi: 10.3934/mcrf.2019019
References:
[1]

V. Barbu, Optimal Control of Variational Inequalities, Pitman, Boston, 1984. Google Scholar

[2]

V. Barbu, Analysis and Control of Nonlinear Infinite Dimensional Systems, Academic Press, New York, 1993. Google Scholar

[3]

M. A. Demetriou, Synchronization and consensus controllers for a class of parabolic distributed parameter systems, Systems and Control Letters, 62 (2013), 70-76. doi: 10.1016/j.sysconle.2012.10.010. Google Scholar

[4]

Ch. Huygens, Oeuvres Complètes, Vol.15, Swets & Zeitlinger B.V., Amsterdam, 1967.Google Scholar

[5]

F. A. KhodjaA. BenabdallahC. Dupaix and M. González-Burgos, A generalization of the Kalman rank condition for time-dependent coupled linear parabolic systems, Differential Equations and Applications, 1 (2009), 427-457. doi: 10.7153/dea-01-24. Google Scholar

[6]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, American Mathematical Society, Providence, RI, 1968. Google Scholar

[7]

T-T. Li and B. P. Rao, Exact synchronization for a coupled system of wave equations with Dirichlet boundary controls, Chinese Annals of Mathematics - B, 34 (2013), 139-160. doi: 10.1007/s11401-012-0754-8. Google Scholar

[8]

T-T. Li and B. P. Rao, Asymptotic controllability and asymptotic synchronization for a coupled system of wave equations with Dirichlet boundary controls, Asymptotic Analysis, 86 (2014), 199-226. Google Scholar

[9]

T-T. Li and B. P. Rao, On the state of exact synchronization of a coupled system of wave equations, Comptes Rendus Mathématique-Académie des Sciencs-Paris, 352 (2014), 823-829. doi: 10.1016/j.crma.2014.08.007. Google Scholar

[10]

T-T. LiB. P. Rao and L. Hu, Exact boundary synchronization for a coupled system of 1-D wave equations, ESAIM: Control, Optimisation and Calculus of Variations, 20 (2014), 339-361. doi: 10.1051/cocv/2013066. Google Scholar

[11]

T-T. Li and B. P. Rao, Kalman-type criteria for the approximate controllability and approximate synchronization of a coupled system of wave equations, Comptes Rendus Mathématique-Académie des Sciencs-Paris, 353 (2015), 63-68. doi: 10.1016/j.crma.2014.10.023. Google Scholar

[12]

T-T. Li and B. P. Rao, On the exactly synchronizable state to a coupled system of wave equations, Portugaliae Mathematica, 72 (2015), 83-100. doi: 10.4171/PM/1958. Google Scholar

[13]

T-T. Li and B. P. Rao, Criteria of Kalman's type to the approximate controllability and the approximate synchronization for a coupled system of wave equations with Dirichlet boundary controls, SIAM Journal on Control and Optimization, 54 (2016), 49-72. doi: 10.1137/140989807. Google Scholar

[14]

X. J. Li and J. M. Yong, Optimal Control Theory for Infinite Dimensional Systems, Birkhäuser, Boston, 1995. doi: 10.1007/978-1-4612-4260-4. Google Scholar

[15]

H. W. Lou, Optimality conditions for semilinear parabolic equations with controls in leading term, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011), 975-994. doi: 10.1051/cocv/2010034. Google Scholar

[16]

S. Strogatz, Sync: The Emerging Science of Spontaneous Order, THEIA, New York, 2003. Google Scholar

[17]

G. S. Wang and L. J. Wang, State-constrained optimal control governed by non-well-posed parabolic differential equations, SIAM Journal on Control and Optimization, 40 (2002), 1517-1539. doi: 10.1137/S0363012900377006. Google Scholar

[18]

N. Wiener, Cybernetics, or Control and Communication in the Animal and the Machine, MIT Press, Cambridge, 1961. Google Scholar

[19]

C. W. Wu, Synchronization in Complex Networks of Nonlinear Dynamical Systems, World Scientific, Singapore, 2007. doi: 10.1142/6570. Google Scholar

show all references

References:
[1]

V. Barbu, Optimal Control of Variational Inequalities, Pitman, Boston, 1984. Google Scholar

[2]

V. Barbu, Analysis and Control of Nonlinear Infinite Dimensional Systems, Academic Press, New York, 1993. Google Scholar

[3]

M. A. Demetriou, Synchronization and consensus controllers for a class of parabolic distributed parameter systems, Systems and Control Letters, 62 (2013), 70-76. doi: 10.1016/j.sysconle.2012.10.010. Google Scholar

[4]

Ch. Huygens, Oeuvres Complètes, Vol.15, Swets & Zeitlinger B.V., Amsterdam, 1967.Google Scholar

[5]

F. A. KhodjaA. BenabdallahC. Dupaix and M. González-Burgos, A generalization of the Kalman rank condition for time-dependent coupled linear parabolic systems, Differential Equations and Applications, 1 (2009), 427-457. doi: 10.7153/dea-01-24. Google Scholar

[6]

O. A. Ladyženskaja, V. A. Solonnikov and N. N. Ural'ceva, Linear and Quasi-linear Equations of Parabolic Type, American Mathematical Society, Providence, RI, 1968. Google Scholar

[7]

T-T. Li and B. P. Rao, Exact synchronization for a coupled system of wave equations with Dirichlet boundary controls, Chinese Annals of Mathematics - B, 34 (2013), 139-160. doi: 10.1007/s11401-012-0754-8. Google Scholar

[8]

T-T. Li and B. P. Rao, Asymptotic controllability and asymptotic synchronization for a coupled system of wave equations with Dirichlet boundary controls, Asymptotic Analysis, 86 (2014), 199-226. Google Scholar

[9]

T-T. Li and B. P. Rao, On the state of exact synchronization of a coupled system of wave equations, Comptes Rendus Mathématique-Académie des Sciencs-Paris, 352 (2014), 823-829. doi: 10.1016/j.crma.2014.08.007. Google Scholar

[10]

T-T. LiB. P. Rao and L. Hu, Exact boundary synchronization for a coupled system of 1-D wave equations, ESAIM: Control, Optimisation and Calculus of Variations, 20 (2014), 339-361. doi: 10.1051/cocv/2013066. Google Scholar

[11]

T-T. Li and B. P. Rao, Kalman-type criteria for the approximate controllability and approximate synchronization of a coupled system of wave equations, Comptes Rendus Mathématique-Académie des Sciencs-Paris, 353 (2015), 63-68. doi: 10.1016/j.crma.2014.10.023. Google Scholar

[12]

T-T. Li and B. P. Rao, On the exactly synchronizable state to a coupled system of wave equations, Portugaliae Mathematica, 72 (2015), 83-100. doi: 10.4171/PM/1958. Google Scholar

[13]

T-T. Li and B. P. Rao, Criteria of Kalman's type to the approximate controllability and the approximate synchronization for a coupled system of wave equations with Dirichlet boundary controls, SIAM Journal on Control and Optimization, 54 (2016), 49-72. doi: 10.1137/140989807. Google Scholar

[14]

X. J. Li and J. M. Yong, Optimal Control Theory for Infinite Dimensional Systems, Birkhäuser, Boston, 1995. doi: 10.1007/978-1-4612-4260-4. Google Scholar

[15]

H. W. Lou, Optimality conditions for semilinear parabolic equations with controls in leading term, ESAIM: Control, Optimisation and Calculus of Variations, 17 (2011), 975-994. doi: 10.1051/cocv/2010034. Google Scholar

[16]

S. Strogatz, Sync: The Emerging Science of Spontaneous Order, THEIA, New York, 2003. Google Scholar

[17]

G. S. Wang and L. J. Wang, State-constrained optimal control governed by non-well-posed parabolic differential equations, SIAM Journal on Control and Optimization, 40 (2002), 1517-1539. doi: 10.1137/S0363012900377006. Google Scholar

[18]

N. Wiener, Cybernetics, or Control and Communication in the Animal and the Machine, MIT Press, Cambridge, 1961. Google Scholar

[19]

C. W. Wu, Synchronization in Complex Networks of Nonlinear Dynamical Systems, World Scientific, Singapore, 2007. doi: 10.1142/6570. Google Scholar

[1]

Guy Barles, Ariela Briani, Emmanuel Trélat. Value function for regional control problems via dynamic programming and Pontryagin maximum principle. Mathematical Control & Related Fields, 2018, 8 (3&4) : 509-533. doi: 10.3934/mcrf.2018021

[2]

Torsten Lindström. Discrete models and Fisher's maximum principle in ecology. Conference Publications, 2003, 2003 (Special) : 571-579. doi: 10.3934/proc.2003.2003.571

[3]

Huaiqiang Yu, Bin Liu. Pontryagin's principle for local solutions of optimal control governed by the 2D Navier-Stokes equations with mixed control-state constraints. Mathematical Control & Related Fields, 2012, 2 (1) : 61-80. doi: 10.3934/mcrf.2012.2.61

[4]

Francesca Da Lio. Remarks on the strong maximum principle for viscosity solutions to fully nonlinear parabolic equations. Communications on Pure & Applied Analysis, 2004, 3 (3) : 395-415. doi: 10.3934/cpaa.2004.3.395

[5]

Tatsien Li, Bopeng Rao, Yimin Wei. Generalized exact boundary synchronization for a coupled system of wave equations. Discrete & Continuous Dynamical Systems - A, 2014, 34 (7) : 2893-2905. doi: 10.3934/dcds.2014.34.2893

[6]

Fabio Paronetto. A Harnack type inequality and a maximum principle for an elliptic-parabolic and forward-backward parabolic De Giorgi class. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 853-866. doi: 10.3934/dcdss.2017043

[7]

H. O. Fattorini. The maximum principle in infinite dimension. Discrete & Continuous Dynamical Systems - A, 2000, 6 (3) : 557-574. doi: 10.3934/dcds.2000.6.557

[8]

Hans Josef Pesch. Carathéodory's royal road of the calculus of variations: Missed exits to the maximum principle of optimal control theory. Numerical Algebra, Control & Optimization, 2013, 3 (1) : 161-173. doi: 10.3934/naco.2013.3.161

[9]

Doyoon Kim, Seungjin Ryu. The weak maximum principle for second-order elliptic and parabolic conormal derivative problems. Communications on Pure & Applied Analysis, 2020, 19 (1) : 493-510. doi: 10.3934/cpaa.2020024

[10]

Long Hu, Tatsien Li, Bopeng Rao. Exact boundary synchronization for a coupled system of 1-D wave equations with coupled boundary conditions of dissipative type. Communications on Pure & Applied Analysis, 2014, 13 (2) : 881-901. doi: 10.3934/cpaa.2014.13.881

[11]

Carlo Orrieri. A stochastic maximum principle with dissipativity conditions. Discrete & Continuous Dynamical Systems - A, 2015, 35 (11) : 5499-5519. doi: 10.3934/dcds.2015.35.5499

[12]

Bao-Zhu Guo, Liang Zhang. Local exact controllability to positive trajectory for parabolic system of chemotaxis. Mathematical Control & Related Fields, 2016, 6 (1) : 143-165. doi: 10.3934/mcrf.2016.6.143

[13]

Enrique Fernández-Cara, Manuel González-Burgos, Luz de Teresa. Null-exact controllability of a semilinear cascade system of parabolic-hyperbolic equations. Communications on Pure & Applied Analysis, 2006, 5 (3) : 639-658. doi: 10.3934/cpaa.2006.5.639

[14]

Belhassen Dehman, Jean-Pierre Raymond. Exact controllability for the Lamé system. Mathematical Control & Related Fields, 2015, 5 (4) : 743-760. doi: 10.3934/mcrf.2015.5.743

[15]

Chiun-Chuan Chen, Li-Chang Hung, Hsiao-Feng Liu. N-barrier maximum principle for degenerate elliptic systems and its application. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 791-821. doi: 10.3934/dcds.2018034

[16]

Yunkyong Hyon, Do Young Kwak, Chun Liu. Energetic variational approach in complex fluids: Maximum dissipation principle. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1291-1304. doi: 10.3934/dcds.2010.26.1291

[17]

Zaidong Zhan, Shuping Chen, Wei Wei. A unified theory of maximum principle for continuous and discrete time optimal control problems. Mathematical Control & Related Fields, 2012, 2 (2) : 195-215. doi: 10.3934/mcrf.2012.2.195

[18]

Yan Wang, Yanxiang Zhao, Lei Wang, Aimin Song, Yanping Ma. Stochastic maximum principle for partial information optimal investment and dividend problem of an insurer. Journal of Industrial & Management Optimization, 2018, 14 (2) : 653-671. doi: 10.3934/jimo.2017067

[19]

Shanjian Tang. A second-order maximum principle for singular optimal stochastic controls. Discrete & Continuous Dynamical Systems - B, 2010, 14 (4) : 1581-1599. doi: 10.3934/dcdsb.2010.14.1581

[20]

H. O. Fattorini. The maximum principle for linear infinite dimensional control systems with state constraints. Discrete & Continuous Dynamical Systems - A, 1995, 1 (1) : 77-101. doi: 10.3934/dcds.1995.1.77

2018 Impact Factor: 1.292

Metrics

  • PDF downloads (73)
  • HTML views (280)
  • Cited by (0)

Other articles
by authors

[Back to Top]